feeling horrible

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

turnpkegates
Regular Member


Date Joined Jan 2009
Total Posts : 185
   Posted 2/6/2009 1:59 PM (GMT -6)   
Last few weeks i have noticed i feel horrible...feel very weak...cant stop drinking water and urinating and even noticed some blurryness to my vision.(almost feel like i have Diabetes now) I am currently on 30mg of prednisone and tapering down, also on 3 400mg of Asacol three times a day. One day i am going to the bathroom with no blood the next there is a decent amount of blood. Can't realy get a handle on my Bm's and the way i feel. I almost feel like a zombie...anyone else relate?  Also i spoke to my Dr regarding the foods i eat and he said for the most part there really is nothing proven saying on food is worse than the other for this disease only for Crohns...any insight?

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5965
   Posted 2/6/2009 2:18 PM (GMT -6)   
     Have you been tested for diabetes yet?  If not, I sure would get one done PRONTO!
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


turnpkegates
Regular Member


Date Joined Jan 2009
Total Posts : 185
   Posted 2/6/2009 2:23 PM (GMT -6)   
the prednisone could make me a diabetic that soon? never had these symptoms before being on this medication....where in south jersey are you from i live in EHT

Katmom
Veteran Member


Date Joined Mar 2008
Total Posts : 1202
   Posted 2/6/2009 10:40 PM (GMT -6)   
Agree with the last poster. Please see a doc again. Not typical to have your symptoms.
Daughter,15 diagnosed 1-08 w/ UC .
Asacol, Prevacid, Flagyl, Prednisone 50mg, major flare, now off!, Hosp. four x this yr. Low residue diet still, an
6MP, Colazal ,horrible acne/moon for awhile- No more Pred,but 6mp isn't working. Cortifoam enemas 4xweek
Trying probiotics, Niferex, fish oil, and Mangosteen for kicks.
update:
Had 4th infusion of Remicade(12-08), and still on all of the other drugs, except Flagyl and Pred. Better, no remission. In a drug trial for children. Living on a flare's edge.


Chasblah
Veteran Member


Date Joined Feb 2007
Total Posts : 788
   Posted 2/7/2009 4:11 AM (GMT -6)   
Actually, pred. always makes me feel that way. Along with hungrier (I get the shakes on it if I don't eat right away), it makes you thirstier and so you pee more = a diuretic. And my vision always blurrs on it! My Dr. recommends getting my eyes tested regularly b/c pred. can cause vision changes. Those can be Normal side effects.
But it can make you transiently diabetic too.
about the diet not affecting u/c BALONEY! I had a couple of GI's tell me that too. I don't get it. I get really mad when I hear that a dr. has told their patient that. Everyone's u/c is different so how would they know if you don't try diet changes.
When I first saw my current GI, he put me on a bland diet.(nothing fried, no fresh fruits/veggies, no caffeine or carbonation, NO DAIRY) I felt better in a few days. Then I slowly started introducing foods one at a time to see what bothered me. Food definitely affects the dz. People are different about how they respond to different foods though. I never thought dairy bothered me until I stopped eating it, got to feeling better, then tried it again. It was a major trigger for me. I would suggest a restriction diet to everyone. Some people are bothered by stuff you'd never realize, until you haven't had it in a while.
Chassity
28 yrs. old. married with one beautiful daughter (born 11/20/07)
-diagnosed with severe pancolitis u/c 2002 had total colectomy 12/19/08; emergency surgery due to abscess-had to redo ileostomy and switch to left side 12/25/08; 1/29/09 found blood clot in superior mesenteric vein (prob. from inf. and surgery inflammation)
pred. taper, coumadin, carafate, prenatal vit., and pain meds
(ileostomy temporary....not so sure?)

"Things turn out the best for those who make the best of the way things turn out."

Post Edited (Chasblah) : 2/7/2009 3:15:26 AM (GMT-7)


turnpkegates
Regular Member


Date Joined Jan 2009
Total Posts : 185
   Posted 2/8/2009 8:22 AM (GMT -6)   
I went to the DR two days and ago and i currently am in a state of steriod induced diabetes...my blood sugar was over 400...which is really bad...i am hoping this goes away as the prednisone tapers off....life really cant get any worse at this point...does anyone know anything or know anyone who had this problem?

Chasblah
Veteran Member


Date Joined Feb 2007
Total Posts : 788
   Posted 2/8/2009 2:49 PM (GMT -6)   
Oh man,
Sorry about that Turnpkegates. I'd been on it for so long and knew it was possible, but never got it. (at least I was never tested for it) But I'm pretty sure it's transient and will go away once you get off pred. Are they going to make you take insulin? They gave me insulin inj. when I was hospitalized and was on pred. If it makes yoy feel any better, the shots and blood sugar checks weren't bad. They were annoying, but not painful. They gave me the inj. in my flabby arm fat. I didn't even feel them.
Don't feel down. Things will get better! Life can get worse, but it won't.
Sorry I couldn't be more help. I'm sure someone'll be along who's been through it..........
Chassity
28 yrs. old. married with one beautiful daughter (born 11/20/07)
-diagnosed with severe pancolitis u/c 2002 had total colectomy 12/19/08; emergency surgery due to abscess-had to redo ileostomy and switch to left side 12/25/08; 1/29/09 found blood clot in superior mesenteric vein (prob. from inf. and surgery inflammation)
pred. taper, coumadin, carafate, prenatal vit., and pain meds
(ileostomy temporary....not so sure?)

"Things turn out the best for those who make the best of the way things turn out."


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5965
   Posted 2/8/2009 2:56 PM (GMT -6)   
     WOW!!  Over 400?  That is extremely high.  Hope you are taking insulin.  They gave me insulin while I was hospitalized because they gave me the prednisone through the pic line.  I would ask what my blood sugar was and the amount of insulin they were giving me because I know a guy who went into a coma while hospitalized because they OD him with insulin.  He had a pic line in too.  Thank God he came out of it but it was touch and go for awhile.
     I live in Bellmawr, NJ exit 3 of the turnpike.  Thought with the name turnpike you had to be from NJ..lol.
     Prednisone increases my blood pressure to extremes too.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 5:42 AM (GMT -6)
There are a total of 2,974,391 posts in 326,172 threads.
View Active Threads


Who's Online
This forum has 161250 registered members. Please welcome our newest member, MelvinFerry.
199 Guest(s), 4 Registered Member(s) are currently online.  Details
Kct, DCCrohns, frikfrak, TheJay